What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Oct 7, 6:22 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 7, 6:22 PM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
722 PM EDT Sat Oct 7 2017
.SYNOPSIS...
A strong cold front will bring showers and thunderstorms to the
tonight. A few strong storms are possible, and rainfall may be
locally heavy tonight. On Sunday the front will stall across the
Ohio Valley as the weakening remnants of Hurricane Nate approach
from the Gulf Coast. Rain will spread northward during the day on
Sunday, and may be heavy again Sunday night, before tapering off
during the day Monday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Mid level shortwave evident on water vapor imagery over IA to
eject northeast and take on a negative tilt as it pivots through
the Great Lakes overnight. Associated surface cold front to push
into ILN/s western counties late this evening and then lay out
across the far south late.
Favorable 0-6km bulk shear of 55-60 kts will develop this evening,
along with favorable low level shear. Most favorable low level
shear is a little ahead of the marginal instability ribbon,
which develops along the front. Scattered showers to develop
into the sw late this aftn but due to limited instby thunder
will be limited. Any storms which develop during the late
afternoon/early evening have a better chance of rotating.
Convective line, associated with the front expected to push
into our western counties during the mid to late evening and
then across the FA through the overnight.
The limiting factor is low and mid level lapse rates, and this
will likely be further limited by increasing coverage of pcpn.
Isolated damaging wind and weak/brief tornado threat will exist
along the live of convection this evening across southeast
Indiana and west central Ohio.
In moist southwesterly flow ahead of this shortwave favorable
moisture transport will exist on 8H 50-55kt low level jet.
Numerical models continue to bump forecast precipitable water
values up to near 2.25 inches. PW/s are typically forecast too
high by the model solutions but even accounting for this bias,
still expect values approaching 2 inches. These values are near
record for this time of year and over 200 percent of normal.
Will continue to mention the potential for severe weather
through midnight. Also a localized heavy rain threat will
exist due to rainfall rates but storms will be moving. A good
gradient of temperatures will exist with lows from the upper 50s
northwest to the upper 60s southeast.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Surface front to stall out e-w across KY early on Sunday.
Moisture spreading north ahead of the remnants of Hurricane
Nate Sunday. Models solutions have better clustering with
remnant low tracking into eastern TN by Sunday evening and
across far eastern KY Sunday night.
There continues to be a signal for potential heavy rain event.
This signal points to the potential for predecessor rainfall
events with heavy rain ahead of the actual system. Favorable
ingredients include; anomalously (near record) precipitable
water values near 2 inches, right entrance region upper level
jet, stalled boundary and western gradient of high theta-e ridge
axis.
Expect area of moderate rain to lifting north into southern
Ohio by Sunday afternoon and then across FA by evening. Expect
widespread rain which has the potential to be heavy at times
across southern Ohio and Northern KY Sunday night. Have up to
3 inches of rain by Monday morning with the highest totals over
ILN/s far se counties. Due to the recent dry conditions, hydro
concern is more of a localized flood potential.
Clouds and rain will keep temperatures cooler with Sundays
highs in the lower and middle 70s. Sunday night lows are
expected to be in the lower and middle 60s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
On Monday morning, moisture associated with the remnants of
Hurricane Nate will be quickly moving east of the ILN CWA, so PoPs
will diminish quickly from west to east through the daytime hours.
As the shortwave associated with these remnants begins to dampen,
the overall pattern will adjust to one with deep-layer southwesterly
flow from the southern plains through New England, with ridging
centered off the southeastern US coast. Over the course of the
extended forecast period, the mid-level ridging will drift to the
west, but the Ohio Valley will generally remain in a pattern that
will favor continued warmer-than-normal conditions -- middle to
upper 70s on Monday and Tuesday.
Models have trended toward a drier solution for late Monday into
Tuesday, with additional southeastern moisture appearing likely to
remain southeast of the ILN CWA. However, attention will then turn
to another shortwave moving out of the central plains, which is
expected to gradually weaken as it moves ENE into the Great Lakes.
Ahead of this shortwave, an axis of greater deep-layer moisture will
advect north into the area, so some precipitation is still expected
to occur -- mainly Tuesday night into Wednesday. PoPs have been
limited to 40 percent for now, owing to concerns with the strength
of the forcing. With this moisture, temperatures may not be quite as
warm as Monday and Tuesday, but they will still be warm on Wednesday
and Thursday (lower to middle 70s).
A drier solution behind this shortwave has also been favored in the
most recent 00Z/12Z ECMWF/GFS runs. With continued ridging being
favored, temperatures will have the potential to rise again into the
upper 70s for the end of the week.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Prefrontal -SHRA and -TSRA has become better organized late this
afternoon into the early evening across western portions of the
Ohio Valley. While 2 to 3 separate bands/lines of activity exist
as of this writing, a gradual congealing into one band/line is
expected as activity progresses eastward through the area during
the first part of the TAF period.
Although conditions will be prevailing VFR for the local
terminals through the first several hours of the period, the
heaviest activity will likely result in brief MVFR CIGs and
VSBYs (with a potential for even brief IFR VSBYs in heaviest
pockets of rain) -- so did include TEMPOs for each of the
terminals to account for this. Some gusty WNW winds (to 30kts or
so) are also possible coincident with any line that forms, but
this potential will be handled with amendments as/if necessary.
Some MVFR VSBYs may linger just a bit behind the primary line of
activity, but with the FROPA, gradually clearing skies are
expected for all terminals for the second half of the overnight
period. With this gradual clearing (just some SCT high clouds),
especially for western/northern terminals of KDAY, KILN, KCMH,
and KLCK, some light BR cannot be completely ruled out.
However, lack of confidence on residual low-level moisture (and
the fact that the wind will not completely relax) precluded
inclusion in the fcst at this time.
After 12z, focus will then shift to moisture (associated with
the remnants of Nate) advecting back northward into the area.
Think that most of the steadiest rain will hold off until
around/after 18z, even for southern terminals of KCVG and KLUK,
but do expect that steady rain will gradually overspread the
entire area (and all terminals) between 18z and 00z (and
lingering for several hours past the valid TAF period).
Northern terminals of KDAY, KCMH, and KLCK will be the last to
see this steady rain, but it may correspondingly linger longer
Sunday night. With this steady rain, CIGs will gradually go MVFR
and then eventually IFR from south to north as the column
becomes saturated towards the end of the period.
OUTLOOK...MVFR ceilings and visibilities with rain likely
Sunday night into Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...KC
Hazardous weather outlook, Oct 7, 3:15 AM EST, 16 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
415 AM EDT Sat Oct 7 2017
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>062-070-080815-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Butler-
415 AM EDT Sat Oct 7 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.
.DAY ONE...Today and Tonight.
A few strong to severe thunderstorms are possible tonight between 6
PM and midnight as several waves of storms are expected to cross the
area. The primary threat is damaging wind.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
While widespread and organized spotter activation is not anticipated
tonight, localized spotter activation may be required.
INZ073>075-080-KYZ089>100-OHZ063>065-071>074-077>082-088-080815-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Fayette OH-Pickaway-Fairfield-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
415 AM EDT Sat Oct 7 2017
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio.
.DAY ONE...Today and Tonight.
A few strong to severe thunderstorms are possible tonight between 6
PM and midnight as several waves of storms are expected to cross the
area. The primary threat is damaging wind.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Rainfall from the remnants of Nate will affect the region Sunday
into Monday. Periods of heavy rain will be possible during that time,
and localized urban or small stream flooding could develop in the
heaviest rain bands.
.SPOTTER INFORMATION STATEMENT...
While widespread and organized spotter activation is not anticipated
tonight, localized spotter activation may be required.
In the hours before
Special weather statement, Oct 7, 7:32 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
832 PM EDT SAT OCT 7 2017
INZ050-058-059-066-080100-
Fayette IN-Union IN-Wayne IN-Franklin IN-
832 PM EDT SAT OCT 7 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...WAYNE...NORTHWESTERN UNION AND FAYETTE
COUNTIES IN EAST CENTRAL INDIANA UNTIL 900 PM EDT...
At 832 PM EDT, radar indicated a strong thunderstorm near Lake
Santee, moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Richmond, Connersville, Centerville, Cambridge City, Liberty,
Fountain City, Dublin, Glenwood, Lake Santee, Waterloo, Columbia,
Bunker Hill, Abington, Brownsville, Laurel, Greens Fork, East
Germantown, Spring Grove, Bethel and Boston.
This includes the following Interstates...
I-70 in Indiana between mile markers 135 and 156.
I-70 in Ohio near mile marker 0.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3978 8530 3979 8522 3984 8522 4001 8500
4000 8481 3974 8481 3933 8530
TIME...MOT...LOC 0032Z 222DEG 61KT 3948 8539
ConiglioSpecial weather statement, Oct 7, 7:42 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
842 PM EDT SAT OCT 7 2017
INZ059-066-073-074-080115-
Union IN-Franklin IN-Ripley IN-Dearborn IN-
842 PM EDT SAT OCT 7 2017
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND NORTHERN RIPLEY
COUNTIES IN SOUTHEASTERN INDIANA...SOUTHWESTERN UNION COUNTY IN EAST
CENTRAL INDIANA AND NORTHWESTERN DEARBORN COUNTIES IN SOUTHEASTERN
INDIANA UNTIL 915 PM EDT...
At 841 PM EDT, radar indicated a strong thunderstorm 7 miles
northwest of Osgood, moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Batesville, Brookville, Osgood, Oldenburg, Blooming Grove, Sunman,
Metamora, St. Leon, Holton, Napoleon, Cedar Grove, Millhousen, Mount
Carmel, Mounds State Recreation Area, Huntersville, Penntown,
Sharptown, Peppertown, Saint Peter and Weisburg.
This includes I-74 in Indiana between mile markers 145 and 164.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3927 8530 3934 8529 3953 8506
3953 8504 3955 8503 3958 8500 3937 8482
3934 8482 3899 8544
TIME...MOT...LOC 0041Z 235DEG 48KT 3920 8540
Coniglio